Maarten Lansberg

Publication Details

  • Delirium following abrupt discontinuation of fluoxetine CLINICAL NEUROLOGY AND NEUROSURGERY Blum, D., Maldonado, J., Meyer, E., Lansberg, M. 2008; 110 (1): 69-70

    Abstract:

    Sudden discontinuation of serotonin reuptake inhibitors (SRI) can lead to a number of psychological (e.g., nervousness, anxiety, crying spells, psychomotor agitation, irritability, depersonalization, decreased mood, memory disturbances, confusion, decreased concentration, and/or slowed thinking) and somatic (e.g., nausea, dizziness, headache) symptoms. Recent studies have shown that withdrawal symptoms are common with paroxetine, venlafaxine and fluvoxamine, but relatively rare and mild with fluoxetine cessation, likely as a result of its longer half-life. We report an unusual case of a patient who developed delirium after abrupt discontinuation of fluoxetine.

    View details for DOI 10.1016/j.clineuro.2007.08.016

    View details for Web of Science ID 000252799500013

    View details for PubMedID 17913343

Stanford Medicine Resources:

Footer Links: